Thunderstorm Wind, Lincoln
- When
- August 26, 3:55 PM CST
- Where
- Lincoln County, Sylvan Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.017, -98.383
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 26, 2:42 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION...ADDED CCF NUMBERS NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT TUE AUG 26 2003 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF THE FRONT LATE THIS WEEK AND THE POTENTIAL FOR ISOLATED CONVECTION UNTIL THEN. TONIGHT: LATEST WATER VAPOR LOOP/PROFILERS SHOWING A SHEAR AXIS EXTENDING FROM ALONG THE KANSAS/NEBRASKA BORDER TO JUST WEST OF HAYS. THERE IS ALSO A WELL DEFINED OUTFLOW BOUNDARY LYING JUST TO THE SOUTH OF KANSAS CITY AND TOPEKA. DEWPOINTS APPEAR TO BE A LITTLE BIT HIGHER ACROSS TOPEKAS CWA WHERE NUMEROUS THUNDERSTORMS HAVE IGNITED. WOULD NOT EXPECT MUCH MOVEMENT WITH THESE CELLS DUE TO WEAK UPPER LEVEL FLOW. LATEST VISIBLE IMAGERY SHOWING A FEW CELLS DEVELOPING JUST WEST OF HAYS. SOUNDINGS ONCE AGAIN SHOW AN INVERTED-V WHICH WILL PRODUCE THE POTENTIAL FOR MICROBURSTS. MLCAPES ARE GENERALLY BETWEEN 500 AND 1000 J/KG2. MODELS SHOW THIS SHEAR AXIS SHIFTING INTO EXTREME NORTHERN KANSAS BY DAYBREAK. LOW LEVEL FLOW ALSO KICKS IN WHICH MAY HELP SUSTAIN SOME OF THE CONVECTION TONIGHT. WE LEFT TEMPERATURES ALONE IN THE TEMPERATURE DEPARTMENT. WEDNESDAY: THE MODELS DEPICT THE SHEAR AXIS SHIFTING TO NORTHWEST KANSAS. THIS WILL HELP STEEPEN MID LEVEL LAPSE RATES TOMORROW AFTERNOON MAINLY IN THE WESTERN HALF OF THE CWFA. THEREFORE, WE HAVE KEPT THE CHANCE OF THUNDERSTORMS IN THE PICTURE. WE ALSO COOLED TEMPERATURES OFF A COUPLE OF DEGREES DUE TO LOWER CONVECTIVE TEMPERATURES. OTHERWISE, CURRENT FORECAST LOOKS TO BE ON TRACK. TOMORROW NIGHT: CONVECTION COULD LINGER THROUGH THE NIGHT DUE TO DECENT LOW LEVEL FLOW OF 20 TO 25 KTS. ONCE AGAIN TEMPERATURES LOOK TO BE IN THE BALL PARK SO WE WILL NOT FIDDLE WITH THEM TO MUCH. THURSDAY: MODELS ARE ONCE AGAIN A LITTLE SLOWER WITH THE POSITION OF THE FRONT WITH THE ETA/ECMWF BEING THE SLOWEST WHILE THE GFS IS THE QUICKEST. HOWEVER, THE GFS IS STARTING SLOW THINGS DOWN WITH EACH CONSECUTIVE RUN. THEREFORE, WE HAVE MOSTLY BOUGHT THE ETA SOLUTION IN BRINGING THE FRONT INTO CENTRAL KANSAS DURING THE EVENING. WE HAVE KEPT THE CHANCE OF THUNDERSTORMS OUT OF THE PICTURE FOR THE AFTERNOON SINCE MOST OF THE CWFA WILL SEE GOOD COMPRESSIONAL HEATING AHEAD OF THE FRONT. ALTHOUGH, I WOULD NOT BE SURPRISED TO SEE ISOLATED THUNDERSTORMS DUE TO LIMITED CAP. TEMPERATURES SHOULD BE CLOSE TO THE CENTURY MARK ESPECIALLY NEAR THE FRONT. THURSDAY NIGHT-SATURDAY: THE STRONG UPPER LEVEL WAVE NOW TRANSVERSING ITS WAY THROUGH THE PACIFIC NORTHWEST WILL EMBARK ITS WAY INTO THE GREAT LAKES REGION. THIS WAVE WILL SOON BE FOLLOWED BY ANOTHER WAVE DIVING DOWN THE PLAINS ON FRIDAY NIGHT AND SATURDAY. THIS WILL INDUCE GOOD FRONTOGENISIS ALONG THE STATIONARY FRONT IN SOUTHERN KANSAS. AS A RESULT, WE SHOULD SEE WIDESPREAD CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA THROUGH SATURDAY WITH THE AID OF THE UPPER LEVEL JET. THERE IS STILL SOME QUESTION ON FRONTAL POSITION SO WE WILL NOT HIT THE POP THROTTLE TO HARD YET. SUNDAY-TUESDAY: LOOKS LIKE THE CONVECTION SHOULD MOVE OUT OF THE REGION BY SUNDAY MORNING WITH QUITE A BIT COOLER CONDITIONS AS HIGH PRESSURE BUILDS IN. FCSTID = 18/COX ICT 72 96 71 101 / 20 10 10 10 HUT 72 97 71 100 / 20 20 20 10 EWK 72 96 71 101 / 20 10 10 10 EQA 72 96 72 100 / 10 10 10 10 WLD 72 96 72 100 / 10 10 10 10 RSL 70 94 69 101 / 20 20 20 10 GBD 70 94 69 101 / 20 20 20 10 SLN 73 98 72 102 / 20 20 20 10 MPR 72 97 70 100 / 20 20 20 10 CFV 72 95 72 99 / 10 10 10 10 CNU 72 95 71 99 / 10 10 10 10 K88 72 95 71 99 / 10 10 10 10 .ICT... KS...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-271030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 413 PM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRAY THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING FOR PORTIONS OF CENTRAL KANSAS. HOWEVER, THE STORMS WILL BE CAPABLE OF BRIEFLY PULSING UP TO SEVERE LEVELS, WITH DAMAGING MICROBURST WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION FRIDAY AND SATURDAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS BOTH DAYS WITH THE THUNDERSTORMS EXITING SOUTHEASTERN KANSAS LATE SATURDAY NIGHT. THE FRONT APPEARS TO BE RELATIVELY STRONG, SO SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT, DUE TO THE ISOLATED NATURE OF ANY STORMS THAT DEVELOP. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM JMC/COX
The Grand Island radar (KUEX), 145 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377946, 5377947.